Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 54, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 1, 2013, 7:37 AM CDT for 5 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 7:37 AM CDT (12:37 UTC)
- Expired
- Jul 1, 2013, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:45 AM CDT | FLASH FLOOD | 2 Se Robinson, IL | ONE FOOT OF WATER OVER ROUTE 1 NEAR THE INTERSECTION WITH E 950TH AVE. |
| Jul 1, 11:35 AM CDT | HEAVY RAIN 3.48 | 3 W Birds, IL | TOTAL RAINFALL. SOME FLOODING OCCURRING. OBSERVED 1-2 INCES OF WATER RUNNING ACROSS 1800N IN BIRDS IN THREE SPOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WGUS53 KILX 011237
FFWILX
ILC025-033-079-101-159-011830-
/O.NEW.KILX.FF.W.0054.130701T1237Z-130701T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
737 AM CDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
SOUTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 130 PM CDT
* AT 734 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. ONE FOOT OF WATER WAS REPORTED
ACROSS ROUTE 1 SOUTH OF GORDON JUNCTION IN CRAWFORD COUNTY. 2 TO 3
INCHES OF RAIN HAS FALLEN IN THE LAST 3 HOURS...AND OTHER AREAS IN
THE WARNING ARE LIKELY EXPERIENCING FLASH FLOODING. ADDITIONAL
RAINFALL AROUND 1 INCH IS POSSIBLE THROUGH 10 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FLORA...
NEWTON...OLNEY...ROBINSON...BIBLE GROVE...BIRDS...BOGOTA...
CALHOUN...CHAUNCEY...CLAREMONT...CLAY CITY...DUNDAS...EATON...FLAT
ROCK...HARDINVILLE...HUTSONVILLE...INGAHAM...IOLA...LOUISVILLE...
NEW HEBRON...NOBLE...OBLONG...PALESTINE...RUSSELLVILLE...SAILOR
SPRINGS...SCHNELL...STE. MARIE...SUMNER...WEST LIBERTY AND WILLOW
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3859 8810 3860 8858 3884 8865 3892 8842
3891 8837 3893 8836 3917 8766 3911 8763
3910 8761 3909 8762 3906 8757 3899 8756
3897 8752 3893 8751 3886 8754 3885 8752
3880 8752
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:11 AM CDT, 26 minutes earlier.
Area forecast discussion, Jul 1, 7:11 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 711 AM CDT MON JUL 1 2013 .DISCUSSION... ISSUED 321 AM CDT MON JUL 1 2013 UPPER LEVEL LOW SPINNING OVER THE ERN OHIO RIVER VALLEY STILL DOMINATING THE WEATHER FOR THE MIDWEST. DEEP RIDGE OVER THE WRN HALF OF THE CONUS AND ALMOST STRAIGHT NRLY FLOW OVER THE PLAINS WITH THE VERY AMPLIFIED FLOW. SERIES OF SMALL WAVES ROTATING AROUND THE UPPER LOW...IN ADDITION TO ALMOST DAILY INSTABILITY SHOWERS RESULTS IN A RATHER WET FORECAST OVERALL...AT LEAST FOR THE FIRST FEW DAYS OF THE WEEK. MODELS REMAIN IN RATHER GOOD AGREEMENT WITH ONE ANOTHER...EVEN IF THE MODELS ARE TRENDING SLOWER OVERALL WITH THE EXIT OF THE UPPER TROF/LOW. SHORT TERM...TODAY AND TOMORROW... FOR THE MOST PART... MON AND TUESDAY WILL BE VERY SIMILAR TO SUNDAY. TEMPS RATHER MILD IN THE MID 70S AND NORTHERLY WINDS...AFTERNOON AND EVENING SHOWERS...PARTICULARLY IN THE EASTERN PORTIONS OF THE STATE. TOMORROW ALMOST IDENTICAL WITH THE EXCEPTION BEING THE ALMOST RETROGRADE OF THE UPPER LOW OVER THE FCST AREA. GFS IS FAR MORE SIGNIFICANT WITH THE WESTWARD MOTION OF THE CLOSED LOW CENTER AT H5...THE ECMWF BEING MORE SUBTLE. THE NAM HAS OPENED THE WAVE AT THAT POINT...BUT THE WOBBLE WEST IS STILL THERE. THIS RESULTS IN A SLIGHTLY BETTER CHANCE FOR MORE WIDESPREAD SHOWERS/TS FOR TUESDAY. LONG TERM...WEDNESDAY THROUGH SUNDAY... WEDNESDAY STILL A SIMILAR PATTERN TO THE FIRST HALF OF THE WEEK...WITH THE LOW STILL IN PLACE ALOFT. MODELS FINALLY MOVING THE LOW ON THURSDAY...WITH DIMINISHING POPS FROM WED NIGHT THROUGH FRIDAY. POPS RETURNING ON SATURDAY...BUT CONFIDENCE VERY LOW AS IT IS VERY DEPENDENT ON THE PATTERN LEFT IN THE WAKE OF THE EXITING LOW. WITH THE MODELS SLOWING THE DEPARTURE OF THE UPPER LOW...AND NO SIGNIFICANT KICKER...CONCERNED THE PATTERN SHIFT IS NOT YET A GOOD DEPICTION. NEXT FEW RUNS WILL HELP SOLIDIFY THE PICTURE...BUT EITHER WAY...SLIGHT/CHANCE POPS NOT OUT OF THE QUESTION DUE TO TIME OF YEAR ALONE...MUCH LESS AN ACTIVE WEATHER PATTERN SHIFT. STANLEY && .AVIATION... ISSUED 700 AM CDT MON JUL 1 2013 SHOWERS WILL CONTINUE TO BE POSSIBLE FOR MUCH OF THE DAY ACROSS FOR THE SOUTHEAST TERMINALS...ESPECIALLY DEC AND CMI. SPI AND BMI MAY SEE A FEW SHOWERS BUBBLE UP DURING PEAK HEATING AS WELL. WE LEFT PIA DRY FOR THIS TAF ISSUANCE AS THEY SHOULD BE FAR ENOUGH NORTHWEST OF THE LOW TO ESCAPE MOST OF THE SHOWER ACTIVITY. FORECAST SOUNDINGS AND CU RULES SHOW ENOUGH INSTABILITY FOR VFR CLOUDS TO AT LEAST REACH BKN050 COVERAGE FOR A TIME THIS AFTERNOON...WITH PIA HAVING THE BEST CHANCE OF REMAINING JUST SCT050. NORTHEAST WINDS WILL INCREASE AGAIN TODAY AS MOMENTUM TRANSFER DURING MIXING BRINGS DOWN GUSTS TO 22-24KT AT TIMES. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 6:05 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 605 AM CDT MON JUL 1 2013 ILZ027>031-036-037-040-041-047>050-021100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 605 AM CDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON UNTIL SUNSET. THE RISK OF SEVERE THUNDERSTORMS IS LOW...BUT A FEW THUNDERSTORMS COULD BRIEFLY PRODUCE BRIEF HEAVY RAINS...PEA SIZE HAIL AND CLOUD TO GROUND LIGHTNING EAST OF THE ILLINOIS RIVER. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING ISOLATED THUNDERSTORMS...ESPECIALLY EAST OF THE ILLINOIS RIVER. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>057-061-021100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 605 AM CDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH MID EVENING. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW...BUT A FEW THUNDERSTORMS COULD PRODUCE A COUPLE COLD AIR FUNNELS...GUSTY WINDS...BRIEF HEAVY RAINS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING...ESPECIALLY ALONG AND SOUTHEAST OF I-55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. ADDITIONAL CHANCES OF STORMS WILL RETURN FOR SATURDAY THROUGH MONDAY. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-021100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 605 AM CDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW... BUT A FEW THUNDERSTORMS COULD PRODUCE A COUPLE COLD AIR FUNNELS... BRIEF HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING MAY OCCUR OVER LOW LYING ROADS AND POOR DRAINAGE AREAS. FLOODING WILL CONTINUE ALONG PARTS OF THE EMBARRAS RIVER AT LAWRENCEVILLE UNTIL MID WEEK. FLOODING ON THE LITTLE WABASH RIVER WILL CONTINUE AT CLAY CITY FOR ANOTHER COUPLE DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL LINGER OVER THE MIDWEST THROUGH THURSDAY...BRINGING A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. ADDITIONAL STORMS WILL BE POSSIBLE NEXT SATURDAY THROUGH MONDAY. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:57 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Jul 1, 6:13 AM CDT | Areal Flood Advisory | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.